Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 61, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Sep 30, 2022, 3:43 AM MDT for Baca County, Prowers County, Colorado. It took effect at Sep 30, 2022, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2022, 3:43 AM MDT (09:43 UTC)
- In effect from
- Sep 30, 2022, 12:00 PM MDT
- Expired
- Sep 30, 2022, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 175 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 2563 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772 WWUS85 KPUB 300943 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 343 AM MDT Fri Sep 30 2022 ...Red Flag Warning in effect for portions of the area from noon through 7 PM Friday... COZ237-010100- /O.NEW.KPUB.FW.W.0061.220930T1800Z-221001T0100Z/ Baca County Including Springfield and Eastern Comanche Grasslands- 343 AM MDT Fri Sep 30 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 7 PM MDT this evening. * Affected Area...Fire Weather Zone 237. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
686 WWUS85 KPUB 302126 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 326 PM MDT Fri Sep 30 2022 ...Red Flag Warning in effect for portions of the area through 7 PM Friday... COZ236-010100- /O.EXA.KPUB.FW.W.0061.000000T0000Z-221001T0100Z/ Prowers County Including Lamar- 326 PM MDT Fri Sep 30 2022 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 236... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 7 PM MDT this evening. * Affected Area...Fire Weather Zone 236. * Timing...Through 7pm tonight. * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ237-010100- /O.CON.KPUB.FW.W.0061.000000T0000Z-221001T0100Z/ Baca County Including Springfield and Eastern Comanche Grasslands- 326 PM MDT Fri Sep 30 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 237... * Affected Area...Fire Weather Zone 237. * Winds...South around 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
679 WWUS85 KPUB 010112 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 712 PM MDT Fri Sep 30 2022 COZ236-237-010215- /O.EXP.KPUB.FW.W.0061.000000T0000Z-221001T0100Z/ Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 712 PM MDT Fri Sep 30 2022 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITYFOR FIRE WEATHER ZONES 236 AND 237... Critical fire weather conditions are no longer expected due to relative humidity values increasing. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Sep 29, 11:08 PM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Sep 29, 11:08 PM MDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1108 PM MDT Thu Sep 29 2022 .SHORT TERM...(This evening through Friday) Issued at 317 PM MDT Thu Sep 29 2022 Key Messages: 1) Marginal fire weather conditions possible for this afternoon and tomorrow, mainly in Baca county. 2) Chances for showers and thunderstorms continue in the high country both this afternoon and tomorrow. Rest of today and tonight.. As a low pressure system currently situated over the Pacific Northwest continues to slowly advance southeastward, we're starting to see isolated to scattered showers and precipitation across the Continental Divide region. We've seen a few isolated showers and weak thunderstorms developing across the southern Sangres and into our Raton Mesa and adjacent plains over the past few hours as well. Some spotty showers are dissipating over El Paso county as of 3pm, with weak outflow boundaries advancing across portions of El Paso and Pueblo counties. Thunderstorm activity this afternoon is not expected to be severe, and should diminish quickly after sunset this evening. Relative humidity values have fallen into the low to mid teens across our far southeastern plains. With wind gusts hovering around 20kts, we're hitting spotty, brief fire weather criteria in Baca county this afternoon. Tomorrow.. Deterministic models continue to track the deep low pressure system into the northern Rockies tomorrow, which will help to increase southwesterly flow and associated moisture influx into our forecast area through tomorrow and into this weekend. For tomorrow, in the late morning and early afternoon hours, convection will be confined to our higher terrain while the rest of us stay in the dry and windy flow ahead of a cold frontal boundary that is not due to make its way into our area until after 3pm. Southerly winds are expected to gust up to about 30 mph tomorrow on the plains, with relative humidity values falling into the mid teens by 2pm tomorrow afternoon. Another day of brief, spotty fire weather conditions will be likely for Baca and portions of Prowers counties tomorrow. Have held off on any fire weather highlights for now, as conditions are very marginal and don't look to be sustained for the 3 hour minimum. After 3pm, we could see some thunderstorm development across Teller County and into the Palmer Divide, but better chances for convection look to hold off until this weekend. .LONG TERM...(Friday night through Thursday) Issued at 317 PM MDT Thu Sep 29 2022 Key Messages: 1) Precipitation chances increase for most of the region starting this weekend and continuing into next week. 2) One or two strong storms are possible along and east of the I25 corridor this weekend, but particularly Saturday. Saturday - Sunday... Starting off the long term period, an active couple of days is expected. The GEFS and EPS ensemble model guidance are in strong agreement about a large closed low pushing to the southeast toward Colorado, and then almost stalling just to the northwest of the region, with just the southern periphery influencing the area. Given this, both Saturday and Sunday look relatively the same synoptically with the low staying to the northwest. This will increase the flow aloft and orographic forcing across the area. The system will also advect better low to mid level moisture across southern Colorado. With this, scattered to numerous rain showers and thunderstorms are expected across the mountains and mountains valleys, along with snow showers at the highest elevations, and isolated rain showers and thunderstorms along the I25 corridor and eastern plains. As the system sits close to the region, shear will increase, and with a modest uptick in moisture, instability will increase as well. Given this, one or two strong storms are possible both days along and east of the I25 corridor, but especially Saturday. DCAPE values will be relatively high, around 1000 J/kg, so the greatest hazard from any storms will be strong winds to around 50 mph and lightning. As for temperatures, most across the region will remain near to slightly above average values for this time of year. Monday - Thursday... Heading into the rest of next week, a large pattern shift if expected. The deterministic ensemble model guidance remain in agreement about the aforementioned closed low pushing to the east/southeast, and then developing a large long wave trough, with embedded short waves, along the eastern US, with a ridge of high pressure across the western US. Between these two synoptic features will be Colorado. This type of pattern will continue to bring heightened precipitation chances to all of the region, but especially for the mountains with continued northwest flow. Temperatures will also see a rather large cool down, as the continued troughing east of the area will reinforce pushing colder air into the area. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1108 PM MDT Thu Sep 29 2022 VFR conditions are expected over KALS, KCOS, and KPUB throughout the forecast period. Showers and thunderstorms are expected over the mountains and will remain north of KALS and KPUB. KCOS will have a chance at an isolated thunderstorms tomorrow afternoon and into the evening. If a storm develops over the KCOS terminal MVFR conditions are possible, as well as gusty and erratic winds. Gusty northerly winds will be possible after 00z over KCOS and KPUB as thunderstorm outflow winds form. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...EHR LONG TERM...SIMCOE AVIATION...SKELLY
Hazardous weather outlook, Sep 29, 6:48 PM MDT, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 648 PM MDT Thu Sep 29 2022 COZ058>089-093>099-301300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 648 PM MDT Thu Sep 29 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms are in store for the mountains on Friday, with the main hazard being cloud to ground lightning and short periods of locally heavy rainfall, though flash flooding is not expected. Baca county can expect elevated fire danger on Friday afternoon. Rain and thunderstorms will become possible from Saturday through Wednesday across all of south central and southeast Colorado with the main hazards being cloud to ground lightning and brief periods of locally heavy rainfall. One or two storms could become strong over northern El Paso county on Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight. 27/SKELLY
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.